MAUDE Adverse Event Report: BIOMET 3I FULL OSSEOTITE TAPERED CERTAIN IMPLANT 4 X 11.5MM; DENTALIMPLANT

BIOMET 3I FULL OSSEOTITE TAPERED CERTAIN IMPLANT 4 X 11.5MM; DENTALIMPLANT
Model Number IFNT411
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sinus Perforation (2277)
Date of Event 06/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the implant on tooth site #11 was removed due to a sinus perforation.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information.
 
Event or Problem Description
Upon follow up, the patient identifier was provided by the doctor.
 
Event or Problem Description
No additional event information was received at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: one (1) full osseotite tapered certain implant 4 x 11.5mm (ifnt411) was returned for investigation.Visual evaluation of the as returned product identified signs of use.Device was measured with a caliper and matched print specifications.No malfunctions detected that could lead to the reported event.The reported device was returned but the reported event could not be verified as the exact details of event and patient conditions were unknown/unverifiable.Based on the evaluation, device malfunction has not occurred.Additionally, there is no existing actionable trend or non-conformance / capa / hhe / d / ie / product hold against the reported device that did or could cause or contribute to the reported event.Monthly post market trending review identified no actionable trends or corrective actions for the reported event or device.Zimvie quality management system (qms) has controls in place to ensure the distribution of conforming product.Therefore, based on the available information, the product was within specifications and conforming when it left zimvie.Dhr review was completed for the subject lot number (2021030860).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformance's, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2021030860) for similar events and no other complaint was identified.The device could not be functionally tested for the reported failure/event (perforated sinus).Therefore, the reported event could not be recreated.A definitive root cause could not be determined.However, based on the investigation, risk review and ifu, the most likely cause determined from the investigation is improper techniques used during placement ¿ inadequate treatment planning, selection of implant too long for the depth of osteotomy prepared and patient condition (poor bone density).No further investigation or immediate capa/hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.

Brand Name
FULL OSSEOTITE TAPERED CERTAIN IMPLANT 4 X 11.5MM
Common Device Name
DENTALIMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key15763207
Report Number0001038806-2022-01714
Device Sequence Number18199983
Product Code DZE
UDI-Device Identifier00844868005018
UDI-Public(01)00844868005018(17)260329(10)2021030860
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K063341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/29/2026
Device Model NumberIFNT411
Device Catalogue NumberIFNT411
Device Lot Number2021030860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer11/15/2022
03/03/2023
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date12/14/2022
03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown